LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Continous IV Rocephin vs. Intervals including breaks?

 - UBBFriend: Email this page to someone!    
Author Topic: Continous IV Rocephin vs. Intervals including breaks?
sunnyslumber
LymeNet Contributor
Member # 7065

Icon 1 posted      Profile for sunnyslumber     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi...,


I just took a day off from Rocephin and the next day my hands were shaking and I was getting all kinds of tingling and incoordination at a level I haven't had before treatment. Its really discouraging... I imagine it is the spirochetes coming out of the cysts once the antibiotic level is low, but why so intense? It was like my symptoms before treatment and was getting worse and worse,... my hands were so shaking I could barely mix the Rocephin & Inject it.

What has worked for most people here, to stay on Rocephin continously 7 days a week, or to take day(s) off every so often?

I couldn't believe the symptoms came back so fast and some were totally different severity. I am taking 500 mg Tinidazole 2x a day as a cyst buster but it is really scary to think that once I stop this will or could all come back and be even worse... [Frown]

Any help or advice?

--------------------
"...reading the Meditations for long periods can be conducive of melancholy."
--qtd. in intro to Meditations

Posts: 122 | From San Diego, CA, California, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Meg
Honored Contributor (10K+ posts)
Member # 22

Icon 1 posted      Profile for Meg     Send New Private Message       Edit/Delete Post   Reply With Quote 
up

--------------------
Success Stories---Treatment Guidelines

Posts: 10010 | From somewhERE OVER THE Rainbow | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
CaliforniaLyme
Frequent Contributor (5K+ posts)
Member # 7136

Icon 1 posted      Profile for CaliforniaLyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
I don't know!!! It could just be the Tinda side effects or Herxing that is masked by the Rocephin use!!!!! I would ask my doc about it- not an emergency- but just next time you see him or her!!!!!!!

It sounds distressing though!!! It sounds like Tinda to me!!! It can cause neuropathy, the tingling- and maybe the Rocephin was stopping it from happening...>?

Ask your doc*)!*)!!
Best wishes,
Sarah

--------------------
There is no wealth but life.
-John Ruskin

All truth goes through 3 stages: first it is ridiculed: then it is violently opposed: finally it is accepted as self evident. - Schopenhauer

Posts: 5639 | From Aptos CA USA | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
monkeyshines
LymeNet Contributor
Member # 6406

Icon 1 posted      Profile for monkeyshines     Send New Private Message       Edit/Delete Post   Reply With Quote 
I only infused Rocephin (2mg) M-F. I think taking a break is common.

While I was on it, especially at the beginning, I got neuro symptoms, which I pretty much hadn't had before. They faded over time.

monkeyshines

Posts: 343 | From Northern VA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
NoVAChick
Member
Member # 9814

Icon 1 posted      Profile for NoVAChick     Send New Private Message       Edit/Delete Post   Reply With Quote 
When I did IV Rocephin a couple of years ago, I think it was 2 mg twice a day, Monday through Thursday. It worked well for me.

Part of what was nice was that I only needed a heplock, which I then removed myself when I was done on Thursdays. Then I had a "free" 3-day weekend.

I do not recall herxing while on Rocephin, and I didn't have an increase in symptoms during the breaks.

I have never taken tindamax, but from what I have read on here, it sounds like it causes a rough time.

Posts: 48 | From USA | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
sunnyslumber
LymeNet Contributor
Member # 7065

Icon 1 posted      Profile for sunnyslumber     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank-you Meg, CaliforniaLyme, Monkeyshines and NoVAChick.

My llmd didn't really seem to know what it was, her best guess was that it was the bugs coming out of my cells and provoking some kind of reaction. It's just scary because I've had bad symptoms before but never bad in that way. Its scary to think you are making yourself worse, or even your limited progress is an illusion.

CaliforniaLyme, do you know how the Rocephin could mask the Tindi? I thought they were supposed to work together. Its not like I was having one set of bad symptoms and then it was another after taking a break from the Rocephin. Its more like I was humming along at "normal" for my sick self, but then all of a sudden got really intense symptoms like the tremors etc. So if it was the Tindi killing cysts shouldn't I have had those symptoms on all the days I was on Rocephin, especially since Rocephin is (in)famous for making cysts?

Anyhow, sorry to sound so totally scared. Also my llmd said my Lymphocyte tests have been coming back abnormal and that she was going to run a more detailed lab to rule out things like cancer. She kept saying things like "something is really wrong here" so that it wasn't exactly the most reassuring thing to hear (even though the most honest probably).

Knowing things like that make me think of dying (or think of more)... I keep thinking that if you geniunely were able to do a pure good for others or just one person, than you would die well. If other people's lives were somehow richer for you having been there for them, but I don't feel like I've ever been able to do that completely because it is so hard to communicate your feelings in a useful or understandable way when you are sick. Sorry to go on a tangent... Maybe this belongs more in Gen. Support.

Often i wish I had an opportunaty like that, to do a pure good and then die, or die attempting to do one... Maybe my mind is trying to think of a way out that would't violate the idea of a persons life having meaning for others.


john duncan

--------------------
"...reading the Meditations for long periods can be conducive of melancholy."
--qtd. in intro to Meditations

Posts: 122 | From San Diego, CA, California, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
NoVAChick
Member
Member # 9814

Icon 1 posted      Profile for NoVAChick     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just PMed you
Posts: 48 | From USA | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
Cobweb
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Relieved to read about your experience Nova because I am about to start the exact same protocal-IV Rocehpin 4 days week with three days off. [woohoo]

Carol

IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code� is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.